Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Swelling in the shin after doing box jumps. At high risk for DVT. Reason for swelling?

I hit my shin doing box jumps after my workout I notice a big lump where I hit my shin. i could walk on it fine to begin with but through-out the day it got more painful and causing me to limp. The swelling has no longer a knot but has spread and is about 7 inches long (along the tibia ) and 3 inches wide. A little back ground info, This has happened once before where another player and I crashed our shins together. It was the same leg and around the same spot, same swelling and pain. I had a xray taken and no signs of broken bones. A little family history, my mother s blood clots easily and her mom and brother both died from strokes. I don t smoke and rarely drink. I am a male. It has only happened on this leg not on the other. The doctor I saw said I am at high risk for DVT and could be the cause for the massive swelling happening twice. The question is, Is this the most likely answer of the massive swelling or is there a more likely answer?
Asked On : Mon, 10 Dec 2012
Answers:  1 Views:  821
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

Based upon the description of symptoms, I don't attribute it to DVT. In DVT , the entire leg is swollen, tense, warm & tender to touch along with skin colour changes (blue, pale or red).

I am of the feeling that it could be a post traumatic soft tissue Hematoma. The general guidelines of treatment of this condition are

* Rest to the injured part and don’t involve in activities which puts additional strain on the injured tissues.
* Ice packing should be applied for about 20 minutes once in every 2 hours.
* Use elastic compression bandage around the swollen area
* Elevation of the limb
* Analgesic & anti inflammatory medications

Hope this information is helpful. Good day
Answered: Sat, 17 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor